Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Tequin

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-18-2003, 05:00 AM
Dean
Guest
 
Posts: n/a
Default Tequin Safe?

I have heard this pill causes sever hypoglycemia, followed by severe hyper glycemia. It also causes hepatitis, kidney failure and gastrointestinal problems and sepsis. How can the FDA approve an antibiotic like this?
Reply With Quote
  #2  
Old 12-02-2005, 06:00 AM
Anita Wells
Guest
 
Posts: n/a
Default tequin/ hypoglycemia

My husband has severe COPD as well as diabetis. He was prescribed tequin on three different occasions for upper respitory infections. The first time he took it we noticed that all of a sudden his blood sugars began running in the normal range despite the fact that they were usually much higher. a rather nice side effect we thought. The next time he took the tequin his blood sugars dropped somewhat lower than normal.<br>The last time he took the tequin within hours he was diaphoretic and his blood sugar was 45. Even after giving him orange juice, coke, and hard candies for the duration of the night his blood sugar was only 47, having gone as low as 37 during the night. I do not know if the tequin affects the blood sugar directly or if it was an interaction between the tequin and his blood sugar meds. He was taking glucophage and actos for his blood sugar. I asked the pharmacy if they knew of that type of reaction. At first she said there was nothing listed, but then she looked somewhere else and said that there were aftermarket reports of that sort of thing. <br>She said that if glycemia occured it was within 4 or 5 hrs after starting the tequin, and if Hyperglycemia occured it was a couple of days after starting the tequin. <br>My husband is on different glucose medication now but we will not use tequin in case the same thing were to happen again.
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Anita wells
Guest
 
Posts: n/a
Default tequin/ hypoglycemia

Correction to the glucose meds listed in my reply. It should say glucophage and glucotrol. I am not sure what the actos was for.<br>
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Del Rey
Guest
 
Posts: n/a
Default Causing Hep?

Hepatitis is a disease and antibiotic can cause it. Maybe you are thinking that it causes problems with the liver, which can cause hep. symptoms to appear.
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
tequin Brenda Tequin 0 09-09-2007 11:58 PM
Tequin Deb Tequin 0 12-03-2005 06:00 AM
Tequin Amanda Tequin 0 12-03-2005 06:00 AM
Tequin Stephanie Tequin 0 09-17-2003 05:00 AM
Tequin Kelly Tequin 0 08-21-2003 05:00 AM


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 05:31 AM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.